Alert archive / Michigan / Winter Storm Warnings in 2009

Winter Storm Warning 3, NWS Gaylord, MI

January 17, 200916 counties in Michigan

NWS Gaylord, MI issued this winter storm warning at Jan 17, 2009, 3:41 AM EST for 16 counties in Michigan. It took effect at Jan 17, 2009, 7:00 AM EST. It was in force for 21 hr. 31 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 17, 2009, 3:41 AM EST (08:41 UTC)
In effect from
Jan 17, 2009, 7:00 AM EST
Expired
Jan 18, 2009, 3:50 AM EST
In force
21 hr
Issued by
NWS Gaylord, MI

Counties Antrim County, MI, Arenac County, MI, Benzie County, MI, Crawford County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 45 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 17, 2:09 PM ESTSNOW 52 Ne Kalkaska, MI12 HR TOTAL THRU 2 PM.
Jan 17, 2:09 PM ESTSNOW 52 Se Kalkaska, MI12 HR TOTAL THRU 2 PM.
Jan 17, 2:09 PM ESTSNOW 7.218 Se Kalkaska, MI18 HR TOTAL THRU 2 PM.
Jan 17, 3:55 PM ESTSNOW 2Gladwin, MI7 HR TOTAL THRU 2 PM. SNOWDEPTH 12 INCHES.
Jan 17, 3:55 PM ESTSNOW 510 S Grayling, MI8 HR TOTAL THRU 4 PM.
Jan 17, 5:03 PM ESTSNOW 4.811 N Lake City, MI10 HR TOTAL THRU 5 PM. SNOWDEPTH 24 INCHES.
Jan 17, 6:42 PM ESTSNOW 0.51 W Interlochen, MI12 HR TOTAL THRU 6 PM. SNOWDEPTH 25 INCHES.
Jan 17, 6:42 PM ESTSNOW 1.53 Ese Lake Ann, MI12 HR TOTAL THRU 6 PM. SNOWDEPTH 26 INCHES.
Jan 17, 6:42 PM ESTSNOW 4.3St. Helen, MI9 HR TOTAL THRU 6 PM. SNOWDEPTH 21 INCHES.
Jan 17, 7:16 PM ESTSNOW 85 Se Mancelona, MI12 HR TOTAL THRU 7 PM. SNOWDEPTH 36 INCHES.
Jan 17, 7:46 PM ESTSNOW 132 Sse Mancelona, MI12 HR TOTAL THRU 730 PM.
Jan 17, 8:29 PM ESTSNOW 3.45 Sw Lake City, MI12 HR TOTAL THRU 8 PM.
Jan 17, 8:29 PM ESTSNOW 102 S Manistee, MI12 HR TOTAL THRU 8 PM.
Jan 17, 8:29 PM ESTSNOW 10Manistee, MI12 HR TOTAL THRU 8 PM. SHERIFF REPORTS AREA ACCUMULATIONS OF 8 TO 12 INCHES.
Jan 17, 10:36 PM ESTSNOW 3.5Gladwin, MI9 HR TOTAL THRU 1030 PM. SNOWDEPTH 16 INCHES. STORM TOTAL SNOWFALL THUS FAR 5.5 INCHES.
Jan 18, 12:10 AM ESTSNOW 3Beulah, MI18 HR TOTAL THRU 12 AM.
Jan 18, 12:10 AM ESTSNOW 42 W Suttons Bay, MI18 HR TOTAL THRU 12 AM.
Jan 18, 12:10 AM ESTSNOW 4Gladwin, MI18 HR TOTAL THRU 12 AM.
Jan 18, 12:10 AM ESTSNOW 5Mio, MI18 HR TOTAL THRU 12 AM.
Jan 18, 12:10 AM ESTSNOW 6Lake City, MI18 HR TOTAL THRU 12 AM.
Jan 18, 12:10 AM ESTSNOW 6Tawas City, MI18 HR TOTAL THRU 12 AM.
Jan 18, 12:10 AM ESTSNOW 8Roscommon, MI18 HR TOTAL THRU 12 AM.
Jan 18, 12:10 AM ESTSNOW 8Standish, MI18 HR TOTAL THRU 12 AM.
Jan 18, 12:10 AM ESTSNOW 9West Branch, MI18 HR TOTAL THRU 12 AM.
Jan 18, 12:10 AM ESTSNOW 10Cadillac, MI18 HR TOTAL THRU 12 AM.
Jan 18, 12:10 AM ESTSNOW 10Grayling, MI18 HR TOTAL THRU 12 AM.
Jan 18, 12:10 AM ESTSNOW 10Kalkaska, MI18 HR TOTAL THRU 12 AM.
Jan 18, 12:10 AM ESTSNOW 12Whittemore, MI18 HR TOTAL THRU 12 AM.
Jan 18, 1:25 AM ESTSNOW 6.6Houghton Lake, MI18 HR TOTAL THRU 1 AM. SNOWDEPTH 21 IN.
Jan 18, 1:25 AM ESTSNOW 6.79 Ssw Gaylord, MI18 HR TOTAL THRU 1 AM. SNOWDEPTH 20 IN.
Jan 18, 2:37 AM ESTSNOW 2.7St. Helen, MI9 HR TOTAL THRU 3 AM. SNOWDEPTH 24 IN. STORM TOTAL 7.0 INCHES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 8.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2009-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2009-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 170841
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
341 AM EST SAT JAN 17 2009

...ANOTHER ROUND OF ACCUMULATING SNOW TODAY...

.LOW PRESSURE...OVER NORTHERN MINNESOTA EARLY THIS MORNING...WILL
TRACK ACROSS LOWER MICHIGAN TONIGHT. SNOW WILL DEVELOP OUT AHEAD
OF THE LOW THIS MORNING...AND CONTINUE INTO THIS EVENING. HEAVY
SNOW IS EXPECTED IN PARTS OF CENTRAL AND NORTHERN LOWER MICHIGAN.
SOMEWHAT GUSTY SOUTHERLY WINDS TODAY WILL PRODUCE AREAS OF BLOWING
AND DRIFTING SNOW.

MIZ020-021-025>029-031>036-041-042-172300-
/O.UPG.KAPX.WS.A.0002.090117T1200Z-090118T1200Z/
/O.NEW.KAPX.WS.W.0003.090117T1200Z-090118T1000Z/
LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...NORTHPORT...MANCELONA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...MANISTEE...CADILLAC...
LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...
STANDISH
341 AM EST SAT JAN 17 2009

...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 5 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 7 AM
THIS MORNING TO 5 AM EST SUNDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

SNOW WILL DEVELOP ACROSS THE REGION THIS MORNING...AND MAY BE
HEAVY AT TIMES TODAY. SNOW WILL GRADUALLY TAPER OFF TONIGHT. TOTAL
SNOW ACCUMULATIONS OF TO 5 TO 8 INCHES ARE EXPECTED...WITH MOST OF
THAT FALLING THROUGH EARLY EVENING.

IN ADDITION...GUSTY SOUTHERLY WINDS WILL PRODUCE AREAS OF BLOWING
AND DRIFTING SNOW...MAINLY THROUGH MID AFTERNOON.

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.  SNOW AND
BLOWING SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE
EXTREME CAUTION.

$$

MIZ016>019-022>024-030-172300-
/O.UPG.KAPX.WS.A.0002.090117T1200Z-090118T1200Z/
/O.NEW.KAPX.WW.Y.0006.090117T1200Z-090118T0400Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-OTSEGO-MONTMORENCY-ALPENA-
ALCONA-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...GAYLORD...ATLANTA...ALPENA...HARRISVILLE
341 AM EST SAT JAN 17 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO
11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 7 AM THIS MORNING TO 11 PM EST THIS EVENING. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

SNOW WILL DEVELOP ACROSS THE REGION THIS MORNING...AND GRADUALLY
DIMINISH THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES
ARE EXPECTED.

IN ADDITION...GUSTY SOUTHERLY WINDS WILL PRODUCE AREAS OF BLOWING
AND DRIFTING SNOW...MAINLY THROUGH MID AFTERNOON.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

MIZ015-172300-
/O.NEW.KAPX.WW.Y.0006.090117T1200Z-090118T0400Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
341 AM EST SAT JAN 17 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO
11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 7 AM THIS MORNING TO 11 PM EST THIS EVENING.

SNOW WILL DEVELOP ACROSS THE REGION THIS MORNING...AND GRADUALLY
DIMINISH THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES
ARE EXPECTED...WITH THE HIGHEST AMOUNTS IN FAR WESTERN MACKINAC
COUNTY. 

IN ADDITION...GUSTY SOUTHERLY WINDS WILL PRODUCE AREAS OF BLOWING
AND DRIFTING SNOW...MAINLY THROUGH MID AFTERNOON.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

JZ
4 follow-up statements
000 
WWUS43 KAPX 171733
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1233 PM EST SAT JAN 17 2009

...ANOTHER ROUND OF ACCUMULATING SNOW TODAY...

.LOW PRESSURE WILL TRACK ACROSS LOWER MICHIGAN TONIGHT. THIS WILL
BRING ACCUMULATING SNOW TO ALL OF NORTHERN MICHIGAN THROUGH THIS
EVENING BEFORE TAPERING OFF OVERNIGHT. HEAVY SNOW IS EXPECTED IN
PARTS OF CENTRAL AND NORTHERN LOWER MICHIGAN TODAY. SOMEWHAT GUSTY
SOUTHERLY WINDS TODAY WILL PRODUCE AREAS OF BLOWING AND DRIFTING
SNOW.

MIZ020-021-025>029-031>036-041-042-172300-
/O.CON.KAPX.WS.W.0003.000000T0000Z-090118T1000Z/
LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...NORTHPORT...MANCELONA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...MANISTEE...CADILLAC...
LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...
STANDISH
1233 PM EST SAT JAN 17 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

SNOW...HEAVY AT TIMES...WILL PERSIST THROUGH THE AFTERNOON BEFORE
GRADUALLY TAPERING OFF TONIGHT. STORM TOTAL SNOW ACCUMULATIONS OF
TO 5 TO 8 INCHES ARE EXPECTED BY SUNDAY MORNING...WITH MOST OF THAT
FALLING THROUGH THIS EVENING.

IN ADDITION...GUSTY WINDS WILL PRODUCE SUBSTANTIAL BLOWING SNOW
AND REDUCED VISIBILITIES...MAINLY THROUGH MID AFTERNOON.

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.  SNOW AND
BLOWING SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE
EXTREME CAUTION.

$$

MIZ008-172300-
/O.EXA.KAPX.WW.Y.0006.000000T0000Z-090118T0400Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
1233 PM EST SAT JAN 17 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 11 PM EST THIS EVENING. 

SNOW WILL CONTINUE TO FALL ACROSS THE REGION THROUGH THIS EVENING.
HEAVIEST OF THE SNOWFALL IS EXPECTED LATER THIS AFTERNOON AND THIS
EVENING ESPECIALLY NEAR LAKE HURON AS WINDS TURN SOUTHEAST OFF THE
LAKE. STORM TOTAL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY
SUNDAY MORNING WITH THE GREATEST ACCUMULATIONS OCCURRING NEAR LAKE
HURON. 

IN ADDITION...GUSTY WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND
REDUCED VISIBILITIES...MAINLY THROUGH MID AFTERNOON.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

MIZ015>019-022>024-030-172300-
/O.CON.KAPX.WW.Y.0006.000000T0000Z-090118T0400Z/
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-OTSEGO-
MONTMORENCY-ALPENA-ALCONA-
INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHEBOYGAN...
ROGERS CITY...CHARLEVOIX...GAYLORD...ATLANTA...ALPENA...
HARRISVILLE
1233 PM EST SAT JAN 17 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

SNOW WILL CONTINUE TO FALL ACROSS THE REGION THROUGH THIS EVENING 
BEFORE TAPERING OFF OVERNIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 3
TO 6 INCHES ARE EXPECTED BY SUNDAY MORNING WITH MOST OF THAT
FALLING THROUGH THIS EVENING.

IN ADDITION...GUSTY WINDS WILL PRODUCE SUBSTANTIAL BLOWING SNOW
AND REDUCED VISIBILITIES...MAINLY THROUGH MID AFTERNOON.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

ADAM
000 
WWUS43 KAPX 172059
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
359 PM EST SAT JAN 17 2009

...ACCUMULATING SNOW CONTINUING THROUGH TONIGHT...

.LOW PRESSURE WILL TRACK ACROSS LOWER MICHIGAN TONIGHT. THIS WILL
BRING ACCUMULATING SNOW TO ALL OF NORTHERN MICHIGAN THROUGH THIS
EVENING BEFORE TAPERING OFF OVERNIGHT. HEAVY SNOW IS EXPECTED IN
PARTS OF CENTRAL AND NORTHERN LOWER MICHIGAN THROUGH THIS EVENING.
IN ADDITION...GUSTY WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND
REDUCED VISIBILITIES THROUGH EARLY EVENING.

MIZ019-022-181000-
/O.UPG.KAPX.WW.Y.0006.000000T0000Z-090118T0400Z/
/O.EXA.KAPX.WS.W.0003.000000T0000Z-090118T1000Z/
CHARLEVOIX-OTSEGO-
INCLUDING THE CITIES OF...CHARLEVOIX...GAYLORD
359 PM EST SAT JAN 17 2009

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 5 AM
EST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

A PERIOD OF HEAVY SNOW WILL CONTINUE ACROSS THE REGION THROUGH
THIS EVENING BEFORE TAPERING OFF OVERNIGHT. STORM TOTAL SNOW
ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED BY SUNDAY MORNING WITH
MOST OF THAT FALLING THROUGH THIS EVENING.

IN ADDITION...GUSTY WINDS WILL PRODUCE BLOWING SNOW AND REDUCED
VISIBILITIES...MAINLY THROUGH EARLY EVENING. 

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.  SNOW AND
BLOWING SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE
EXTREME CAUTION.

$$

MIZ020-021-025>029-031>036-041-042-181000-
/O.CON.KAPX.WS.W.0003.000000T0000Z-090118T1000Z/
LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...NORTHPORT...MANCELONA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...MANISTEE...CADILLAC...
LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...
STANDISH
359 PM EST SAT JAN 17 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

PERIODS OF HEAVY SNOW WILL PERSIST THROUGH THE EVENING BEFORE
TAPERING OFF OVERNIGHT. STORM TOTAL SNOW ACCUMULATIONS RANGING
FROM OF TO 3 TO 8 INCHES ARE EXPECTED BY SUNDAY MORNING...WITH
MOST OF THAT FALLING THROUGH THIS EVENING.

IN ADDITION...GUSTY WINDS WILL PRODUCE BLOWING SNOW AND REDUCED
VISIBILITIES...MAINLY THROUGH EARLY EVENING.

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.  SNOW AND
BLOWING SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE
EXTREME CAUTION.

$$

MIZ016>018-023-024-030-181000-
/O.EXT.KAPX.WW.Y.0006.000000T0000Z-090118T1000Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-ALPENA-ALCONA-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
ATLANTA...ALPENA...HARRISVILLE
359 PM EST SAT JAN 17 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM EST SUNDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
SUNDAY. 

SNOW WILL CONTINUE TO FALL ACROSS THE REGION THROUGH THIS EVENING
BEFORE TAPERING OFF OVERNIGHT. STORM TOTAL SNOW ACCUMULATIONS OF
3 TO 6 INCHES ARE EXPECTED BY SUNDAY MORNING WITH MOST OF THAT
FALLING THROUGH THIS EVENING.

IN ADDITION...GUSTY WINDS WILL PRODUCE SUBSTANTIAL BLOWING SNOW
AND REDUCED VISIBILITIES...MAINLY THROUGH EARLY EVENING. 

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

MIZ008-015-180400-
/O.CON.KAPX.WW.Y.0006.000000T0000Z-090118T0400Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
359 PM EST SAT JAN 17 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

SNOW WILL CONTINUE TO FALL ACROSS THE REGION THROUGH THIS EVENING
BEFORE TAPERING OFF OVERNIGHT. HEAVIEST OF THE SNOWFALL IS EXPECTED
NEAR LAKE MICHIGAN AND LAKE HURON WITH WINDS OFF THE LAKES. OVERALL
STORM TOTAL ACCUMULATIONS RANGING FROM 2 TO 6 INCHES ARE EXPECTED
BY SUNDAY MORNING. HOWEVER...LOCAL ACCUMULATIONS EXCEEDING 6 INCHES
CAN BE EXPECTED NEAR THE LAKES.

IN ADDITION...GUSTY WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND
REDUCED VISIBILITIES...MAINLY THROUGH EARLY EVENING. 

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

ADAM
000 
WWUS43 KAPX 180315
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1015 PM EST SAT JAN 17 2009

...ACCUMULATING SNOW CONTINUING OVERNIGHT...

.LOW PRESSURE WILL TRACK ACROSS LOWER MICHIGAN OVERNIGHT. ACCUMULATING
SNOW WILL CONTINUE...BUT WILL GRADUALLY TAPER OFF OVERNIGHT.

MIZ019>022-025>029-031>036-041-042-181000-
/O.CON.KAPX.WS.W.0003.000000T0000Z-090118T1000Z/
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-GRAND TRAVERSE-KALKASKA-
CRAWFORD-OSCODA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...MANCELONA...
GAYLORD...FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...
TAWAS CITY...GLADWIN...STANDISH
1015 PM EST SAT JAN 17 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

ACCUMULATING SNOW WILL CONTINUE BUT WILL GRADUALLY TAPER OFF
OVERNIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE
EXPECTED BY SUNDAY MORNING.

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SNOW AND
BLOWING SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE
EXTREME CAUTION.

$$

MIZ008-015-181000-
/O.EXT.KAPX.WW.Y.0006.000000T0000Z-090118T1000Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
1015 PM EST SAT JAN 17 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM EST SUNDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
SUNDAY. 

ACCUMULATING SNOW WILL CONTINUE BUT WILL GRADUALLY TAPER OFF
OVERNIGHT. HEAVIEST OF THE SNOWFALL IS EXPECTED NEAR LAKE HURON
WITH WINDS OFF THE LAKES. OVERALL STORM TOTAL ACCUMULATIONS
RANGING FROM 2 TO 6 INCHES ARE EXPECTED BY SUNDAY MORNING.
HOWEVER...LOCAL ACCUMULATIONS EXCEEDING 6 INCHES CAN BE EXPECTED
NEAR THE LAKES.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

MIZ016>018-023-024-030-181000-
/O.CON.KAPX.WW.Y.0006.000000T0000Z-090118T1000Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-ALPENA-ALCONA-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
ATLANTA...ALPENA...HARRISVILLE
1015 PM EST SAT JAN 17 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SUNDAY. 

ACCUMULATING SNOW WILL CONTINUE BUT WILL TAPER OFF OVERNIGHT.
STORM TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED BY
SUNDAY MORNING.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

MR
000 
WWUS43 KAPX 180850
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
350 AM EST SUN JAN 18 2009


MIZ019>022-025>029-031>036-041-042-181000-
/O.CAN.KAPX.WS.W.0003.000000T0000Z-090118T1000Z/
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-GRAND TRAVERSE-KALKASKA-
CRAWFORD-OSCODA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...MANCELONA...
GAYLORD...FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...
TAWAS CITY...GLADWIN...STANDISH
350 AM EST SUN JAN 18 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER
STORM WARNING. 

WIDESPREAD SNOW WILL CONTINUE TO DIMINISH THIS MORNING.

$$

MIZ008-015>018-023-024-030-181000-
/O.CAN.KAPX.WW.Y.0006.000000T0000Z-090118T1000Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-ALPENA-
ALCONA-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...ATLANTA...ALPENA...
HARRISVILLE
350 AM EST SUN JAN 18 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

WIDESPREAD SNOW WILL CONTINUE TO DIMINISH THIS MORNING.

$$

JZ

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Jan 17, 3:26 AM EST, 15 minutes earlier.

Area forecast discussion, Jan 17, 3:26 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
326 AM EST FRI JAN 16 2009

.SYNOPSIS.../ISSUED AT 326 AM/

A LOW PRESSURE SYSTEM WILL MOVE INTO LOWER MICHIGAN TONIGHT. SNOW
WILL DEVELOP OUT AHEAD OF THIS SYSTEM...AND WILL BE HEAVY IN SOME
PORTIONS OF LOWER MICHIGAN. SNOW WILL SLOWLY DIMINISH TONIGHT...BUT
SNOW SHOWERS WILL LINGER NEAR SOME OF THE GREAT LAKES COASTLINE.

&&

.SHORT TERM.../ISSUED AT 326 AM/...TODAY

SHORTWAVE ADVANCING ACROSS MANITOBA/ONTARIO BORDER REGION. THIS WAVE
WILL AMPLIFY...AND CLOSE OFF OVERHEAD BY MIDNIGHT. SURFACE LOW IS
NEAR ND/MN BORDER...WITH A WARM FRONT EXTENDING SOUTH TO EASTERN KS.
THE LOW WILL DEEPEN LATE TODAY AS IT REACHES LAKE MI BY EVENING.
SNOW AMOUNTS AND ASSOCIATED HEADLINES ARE THE MAIN CONCERN.

THERE ISN/T ALL THAT MUCH SNOW UPSTREAM NOW...MAINLY FROM THE FAR
UPPER MS VALLEY ON UP INTO WESTERN ONTARIO. HOWEVER...AS THE UPPER
SYSTEM AMPLIFIES AND SLOWS...SNOW WILL INTENSIFY AND EXPAND.
ISENTROPIC ASCENT (285K) LASTS THRU THE DAY...WITH ONE SURGE AROUND
DAYBREAK (WHICH WILL GET PRECIP STARTED)...AND ANOTHER THIS
AFTERNOON. STRONGEST ASCENT IN THE PM APPEARS TO PASS JUST TO OUR
SOUTH. 700-600MB FGEN MAX MOVES ACROSS THE SOUTH HALF OF THE
FORECAST AREA THRU 18Z...AGAIN FAVORING THE BEST ASCENT TO OUR
SOUTH. 700-600MB Q-VECTOR CONVERGENCE MAX IS CENTERED OVER THE HEART
OF CENTRAL LOWER MI AT 18Z...TRANSITING THE AREA FROM W TO E.

SNOW WILL EXPAND ACROSS THE ENTIRE FORECAST DURING THE MORNING AND
MIDDAY HOURS. CERTAINLY PLENTY COLD ENOUGH FOR LAKE ENHANCEMENT.
HOWEVER...THRU 18Z 1000-850MB WINDS ARE DUE SOUTH ACROSS MOST OF THE
REGION...WHICH IS NOT IDEAL...PROVIDING A SOMEWHAT LIMITED FETCH FOR
ENHANCEMENT EVEN IN FAR WESTERN MACKINAC CO. INDEED...THE NAM
RESOLVES A LAKE-ENHANCED BAND POKING UP INTO SCHOOLCRAFT CO. ONE
POTENTIAL TRICKY SPOT WILL BE CENTRAL LAKE MI...WHERE A SSW FETCH
MAY GIVE THE IMMEDIATE COAST FROM THE DUNES SOUTHWARD SOME
ENHANCEMENT. THIS IS ESPECIALLY THE CASE MID/LATE AFTERNOON...WHEN
THE APPROACHING SURFACE LOW BRINGS A BOOST IN 1000-850MB
CONVERGENCE...AND WINDS START TO VEER MORE SW.

ONE CONCERN IS THAT MODEL PROGGED SOUNDINGS SHOW A RELATIVELY DEEP
ISOTHERMAL LAYER AROUND -15C FROM THE SURFACE UP THRU 650MB. THIS IS
THE HEART OF THE DENDRITIC GROWTH ZONE...AND WOULD FAVOR BIG FLUFFY
FLAKE PRODUCTION AND POTENTIALLY QUITE HIGH SNOW/LIQUID RATIOS. HAVE
ADJUSTED RATIOS UPWARD TO BETWEEN 20/1 AND 25/1. GIVEN RATHER
LENGTHY PERIOD OF MODERATE FORCING FOR ASCENT...AND WE END UP WITH
SOMETHING AROUND 6 INCHES OF SNOW IN THE SW THIRD OF THE FORECAST
AREA...DWINDLING TO AROUND 2 INCHES NEAR THE SAULT.

PER EXTENSIVE COORDINATION WITH GRR/DTX...WILL ISSUE A WINTER STORM
WARNING FOR ROUGHLY THE SW THIRD OF THE FORECAST AREA...FROM LELAND
TO OSCODA AND SOUTH. THAT WARNING WILL RUN THRU 5 AM TONIGHT...WHICH
MAY BE A BIT LONG BUT BETTER TO ERR ON THE SIDE OF CAUTION.
ADVISORIES WILL RUN FOR EVERY OTHER COUNTY BUT CHIPPEWA.

JZ

&&

.LONG TERM.../ISSUED AT 326 AM/...TONIGHT AND BEYOND

AN ARCTIC SHORTWAVE WILL DROP INTO THE UPPER LOW CARVED OUT BY THE
STALLING CLIPPER. THE UPPER LOW WILL ONLY MAKE VERY SLOW PROGRESS
OVER THE EASTERN LAKES THRU MONDAY. THE ASSOCIATED SURFACE LOW WILL
REACH SOUTHERN LAKE HURON BY SUNDAY MORNING...AND START TO FIZZLE
OUT NEAR LAKE ONTARIO BY MONDAY MORNING AS ENERGY TRANSFERS TO THE
EAST COAST. SNOW CHANCES THRU SUNDAY WITH THIS SLOW-MOVING SYSTEM
ARE THE MAIN CHALLENGE.

MODELS...GOOD AGREEMENT ON THE BASIC PATTERN. LOTS OF DIFFS IN THE
DETAILS...ESPECIALLY ON MONDAY...WHEN THE GFS HAS A REASONABLY
VIGOROUS ARCTIC SHORTWAVE DROPPING IN FROM THE NORTH. THE NAM STILL
HAS THIS UP TOWARD HUDSON BAY...THE ECMWF HAS IT DOWN HERE BUT
LARGELY WEST OF LAKE MI. WILL FOR NOW TAKE THE POSITION THAT THIS
WAVE WILL NOT HAVE A MAJOR IMPACT (IT IS RATHER MOISTURE STARVED IN
ANY CIRCUMSTANCE).

TONIGHT...LIGHT SYNOPTIC SNOW WILL PERSIST THRU THE EVENING...THEN
ERODE OVERNIGHT AS FORCING EXITS TO THE EAST. STILL A TREMENDOUS
AMOUNT OF MOISTURE AROUND THOUGH (850-700MB RH ABOVE 80 PERCENT). SO
LAKE EFFECT SNOW SHOWERS WILL CONTINUE WHERE WINDS WILL BE ONSHORE.
A LINGERING SURFACE TROF AXIS OVER THE SOUTHERN PORTION OF THE
FORECAST AREA WILL PRODUCE SOME RATHER SHARP CYCLONIC CURVATURE...
BUT ALSO LIMIT ONSHORE FLOW. MAINLY IMPACTED IS NEAR/NORTH OF APN ON
THE HURON COAST...AND NEAR/SOUTH OF NORTHPORT ON LAKE MI. SNOW
AMOUNTS WILL BE LESS THAN AN INCH NEAR/NORTH OF THE BRIDGE...UP TO
AROUND 2 EAST OF M-33 IN NE LOWER...AND NEAR THE LAKE MI COAST IN
THE SW. MIN TEMPS WILL LOWER TO SINGLE DIGITS IN EASTERN UPPER AND
THE INTERIOR...AND HOLD AROUND 10 ALONG NORTHERN LOWER COASTS.

SUNDAY...LOW LEVEL N TO NE FLOW WILL TAKE HOLD ACROSS THE ENTIRE
FORECAST AREA...AS THE SURFACE LOW FINALLY PULLS EAST FROM LAKE
HURON. THE LOW AND MID LEVELS REMAIN QUITE MOIST...THOUGH WITH SOME
DRYING JUST UPSTREAM ON SUPERIOR BY EVENING. THE FLOW AND 850MB
TEMPS NEAR -17C WILL SUPPORT NUMEROUS SNOW SHOWERS IN NE LOWER MI
(WITH LOCAL 1-3 INCH ACCUMS)...AND FROM LEELANAU SOUTHWARD. CHANCE
POPS ELSEWHERE. MAX TEMPS MAINLY IN THE TEENS...NEAR 20 ALONG SOME
OF THE COASTS.

SUNDAY NIGHT/MONDAY...AS THE UPPER TROF SLOWLY DRIFTS EAST...AND THE
NEAREST SURFACE LOW FILLS...DRIER AIR WILL GRADUALLY ENTER THE
REGION FROM THE NORTH. THE PERSISTENT NNE 1000-850MB FETCH SUNDAY
NIGHT IS A QUIET ONE...ESPECIALLY GIVEN THE DRYING TREND (850-700MB
RH LEVELS BELOW 50 PERCENT BY 12Z). WILL KEEP POPS CHANCY NEAR HURON
AND LAKE MI...AND TRY TO GET AWAY WITH A DRY NIGHT IN THE INTERIOR
AND EASTERN UPPER. MONDAY IS HIGHLY DEPENDENT ON AN ARCTIC SHORTWAVE
THAT MAY OR MAY NOT DROP IN FROM THE NORTH. THE GFS IS SUGGESTING
WINDS WILL BACK TO THE NW...AND ALLOW FOR LAKE EFFECT TO RETURN TO
THE CLASSIC SNOWBELTS IN THE PM. WILL NOT GO NUTS WITH THIS...
KEEPING POPS JUST CHANCY UNTIL WE GET A BETTER HANDLE ON THIS
SYSTEM. MIN TEMPS SINGLE DIGITS TO AROUND ZERO...MAX TEMPS TEENS.

JZ

MONDAY NIGHT ONWARD...THE AMPLIFIED EASTERN CONUS TROF WILL FINALLY
BEGIN TO LIFT OUT...ALTHOUGH A WEAKER TROF WILL REMAIN ACROSS THE
GREAT LAKES REGION PROVIDING ROOM FOR MORE CLIPPER SYSTEMS TO DROP
SOUTHWARD THROUGH THE AREA...PRODUCING PERIODIC CHANCES FOR LIGHT
SNOW THROUGH THE REMAINDER OF THE WEEK. TEMPERATURES WILL CONTINUE
TO MODERATE THROUGH MIDWEEK...BEFORE A POTENT WAVE ON THURSDAY DRAGS
ANOTHER BLAST OF COLD AIR INTO THE REGION BY THE END OF THE WEEK
WHICH MAY BE REINFORCED BY ANOTHER CLIPPER SYSTEM EARLY NEXT
WEEKEND.  KAS

&&

.MARINE.../ISSUED AT 326 AM/

GUSTY SOUTHWEST TO SOUTH WINDS WILL CONTINUE TO PRODUCE SMALL CRAFT
WINDS AND WAVES OVER THE LAKE MICHIGAN NEARSHORE AREAS TODAY.

ADAM

&&

.AVIATION.../ISSUED AT 1143 PM/...VALID FOR 06Z TAFS

SCT LIGHT LAKE EFFECT SNOW SHOWERS AND CLOUDS WILL CONTINUE TO
IMPACT PORTIONS OF NW LWR MICHIGAN OVERNIGHT...ESPECIALLY AROUND
KPLN UNDER THE DIRECTION OF SW LOW LEVEL FLOW. OVERALL CONDITIONS
WILL REMAIN VFR ACROSS THE REST OF NRN LWR MICHIGAN THRU THE NIGHT.
HEAVIER SNOWFALL AND MVFR/IFR CONDITIONS RETURN FOR ALL 3 TERMINAL
SITES BETWEEN 10Z AND 13Z SATURDAY MORNING AS ANOTHER AREA OF LOW
PRESSURE SWINGS SE THRU MICHIGAN. WIDESPREAD SNOWFALL WILL PERSIST
FOR THE REST OF THE DAY AND INTO THE EVENING...WITH MVFR TO AT TIMES
IFR CONDITIONS EXPECTED.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING FROM 7 AM THIS MORNING TO 5 AM EST SUNDAY
     FOR MIZ020-021-025>029-031>036-041-042.
     WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 11 PM EST THIS
     EVENING FOR MIZ015>019-022>024-030.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LMZ323-
     342-344>346.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jan 16, 4:26 PM EST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
426 PM EST FRI JAN 16 2009

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
171215-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
426 PM EST FRI JAN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW PRESSURE WILL TRACK THROUGH THE REGION SATURDAY THROUGH SATURDAY
NIGHT. THIS SYSTEM WILL BRING A PERIOD OF HEAVIER SNOWFALL AND
SEVERAL INCHES OF SNOW ACROSS A GOOD PORTION OF NORTHERN LOWER
MICHIGAN DURING THIS TIME. LAKE ENHANCED SNOWFALL MAY ADD TO THE
SNOW TOTALS OVER PORTIONS OF EASTERN UPPER AND NORTHEAST LOWER
MICHIGAN. FINALLY...GUSTY WINDS WITH THIS STORM MAY PRODUCE
SUBSTANTIAL BLOWING SNOW AND REDUCED VISIBILITIES. SEE ONGOING
WINTER STORM WATCH FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AT ANY TIME.

ADAM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:41 AM ESTWinter Weather AdvisoryAPXAlcona, Alpena, Cheboygan, Emmet, Montmorency, Otsego and 1 more24 hr

Nearby

Winter Storm Warnings in Michigan, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.